# SDR 2005FA0000359

- Difficulty date: March 3, 2005
- Submitted: March 21, 2005
- Operation: General aviation
- Aircraft: N978WC
- Make and model: Piper PA-44-180
- Aircraft serial: 4496041
- Engine: Lyc O360*
- System (JASC): 2140 · Heating System
- Part: Gasket
- Condition: Leaking
- Location: Regulator
- Component: Fuel Regulator, Janitrol
- Component part number: 23D0475
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED SMELLING FUEL WHEN THE COMBUSTION HEATER WAS RUNNING.  MAINTENANCE FOUND FUEL SPRAYING FROM A GASKET JOINT ON THE REGULATOR SIDE OF THE HEATER FUEL SHUTOFF AND REGULATOR VALVE.  THIS VALVE WAS REPLACED FOR LEAKING IAW AD.  THIS VALVE WAS INSPECTED FOR LEAKS DURING THE OPS CHECK OF THE HEATER AS PART OF THE ANNUAL INSPECTION ON 11-9-2004,  93.7 AIRCRAFT HOURS PRIOR TO THIS FAILURE. (K)
